Alert archive / New York / Flash Flood Warnings in 2017

Flash Flood Warning 10, NWS Albany, NY

July 12, 2017Ulster County, New York

NWS Albany, NY issued this flash flood warning at Jul 12, 2017, 4:08 PM EDT for Ulster County, New York. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2017, 4:08 PM EDT (20:08 UTC)
Expired
Jul 12, 2017, 6:15 PM EDT
In force
2 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

County Ulster County, NY

The radar

The Albany radar (KENX), 55 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.1 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2017-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 305 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2017-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
305 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

320 
WGUS51 KALY 122008
FFWALY
NYC111-122215-
/O.NEW.KALY.FF.W.0010.170712T2008Z-170712T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albany NY
408 PM EDT WED JUL 12 2017

The National Weather Service in Albany has issued a

* Flash Flood Warning for...
  Northeastern Ulster County in east central New York...

* Until 615 PM EDT

* At 407 PM EDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to one inch of rain has
  already fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Saugerties, Woodstock, Saugerties South, Lake Katrine, Veteran,
  Centerville, Mount Marion, Asbury, Canoe Hill, Quarryville,
  Manorville, Katsbaan, Shultis Corners, Flatbush, Ulster Landing,
  Blue Mountain, High Woods, Glenerie, Ruby and Fish Creek.

Additional rainfall amounts of 1 to 3 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Please report flooding to the National Weather Service by email at
ALB.stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany.

&&

LAT...LON 4205 7411 4210 7408 4210 7407 4217 7404
      4216 7403 4217 7400 4218 7400 4213 7391
      4204 7394 4202 7393 4198 7395

$$

BGM
2 follow-up statements
444 
WGUS71 KALY 122100
FFSALY

Flash Flood Statement
National Weather Service Albany NY
500 PM EDT WED JUL 12 2017

NYC111-122215-
/O.CON.KALY.FF.W.0010.000000T0000Z-170712T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ulster NY-
500 PM EDT WED JUL 12 2017

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR
NORTHEASTERN ULSTER COUNTY...

At 459 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to two inches of rain have already
fallen. Flash flooding is expected.

Some locations that will experience flooding include...
Saugerties, Woodstock, Saugerties South, Lake Katrine, Veteran,
Centerville, Mount Marion, Asbury, Canoe Hill, Quarryville,
Manorville, Katsbaan, Shultis Corners, Flatbush, Ulster Landing, Blue
Mountain, High Woods, Glenerie, Ruby and Fish Creek.

Additional rainfall amounts of 1 inch are possible in the warned 
area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 4205 7411 4210 7408 4210 7407 4217 7404
      4216 7403 4217 7400 4218 7400 4213 7391
      4204 7394 4202 7393 4198 7395

$$

BGM
875 
WGUS71 KALY 122158
FFSALY

Flash Flood Statement
National Weather Service Albany NY
558 PM EDT WED JUL 12 2017

NYC111-122208-
/O.CAN.KALY.FF.W.0010.000000T0000Z-170712T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ulster NY-
558 PM EDT WED JUL 12 2017

...THE FLASH FLOOD WARNING FOR NORTHEASTERN ULSTER COUNTY IS
CANCELLED...

The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.

LAT...LON 4205 7411 4210 7408 4210 7407 4217 7404
      4216 7403 4217 7400 4218 7400 4213 7391
      4204 7394 4202 7393 4198 7395

$$

BGM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 1:50 PM EDT, 2 hours 18 minutes earlier.

Area forecast discussion, Jul 12, 1:50 PM EDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Albany NY
150 PM EDT Wed Jul 12 2017

.SYNOPSIS...
A stalled front, wavering across the region, will provide the
focus for rounds of showers and thunderstorms today through the
end of the week. Warm and humid conditions today through Friday
will give way to cooler and drier conditions on Saturday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1202 PM...Flash Flood Watch expanded to include all of
Berkshire county, as well as east central NY from the Mohawk
Valley and Capital District southward. Current radar already
showing convective cells quickly developing across the
central/southern tier of NY as well as into the Berkshires.
Latest HRRR indicating a trend of more widespread convection
this afternoon across the watch area. Potential for torrential
downpours in very moist air mass. Areas that have received heavy
rainfall over the past few weeks will be most susceptible to
flash flooding, as well as any urban, poor drainage and low
lying areas.

12Z ALY upper air sounding shows moisture extending upwards to
about 10000ft. Freezing level is above 14000ft so warm rain
processes should dominate today. PW almost 1.6 in an 12Z
sounding. A modified 12Z sounding gives over 2000 J/KG of Cape
for storms. Localized heavy rain is a threat from any
thunderstorms that develop later today.

Moderate zonal midlevel flow exists across the northern tier of
the CONUS between a deep upper low over northeastern Canada and
a flat ridge over the southeastern US. Several convective
complexes were occurring early this morning from the Upper
Mississippi Valley into the Lower Great Lakes within a corridor
of high instability. The local forecast area sits along the
northeastern extent of the unstable airmass per SPC
mesoanalysis.

Low-level zonal baroclinic zone will act as the focus for
several rounds of showers and thunderstorms through the end of
the week, along with shortwaves (some convectively generated
from upstream convection) tracking through the zonal flow. The
boundary is hard to pick out early this morning from the surface
obs due to the calm winds, but is likely located just north of
the forecast area. Guidance suggests the front will sag south a
bit today, and could act as a trigger for convection, along with
another low-amplitude wave now over Lake Erie. Filtered sunshine
through mid and high clouds should allow temperatures to reach
the mid to perhaps upper 80s in the warmest spots of the valleys
today, and dewpoints will creep up into the upper 60s and low
70s. Midlevel lapse rates are also forecast to steepen a bit,
toward 6 C/km. This should add up to MLCAPEs of 1000-2000 J/kg
developing by early this afternoon. Forcing expected to be
slightly stronger than yesterday, but still not overly strong,
so expect scattered convective coverage at best. Deep-layer
shear values of 25-30 kt will be marginally supportive of
organized multicells. SPC marginal risk for severe weather still
looks good given question marks with respect to convective
coverage, but any storm that develops has the potential to
result in gusty winds and hail this afternoon, as forecast
soundings suggest the presence of midlevel dry air.

Convective activity should diminish early tonight with the loss
of diurnal heating. Attention then turns upstream, where the
baroclinic zone will sharpen in response to a stronger midlevel
impulse associated with/emanating from possibly another
convective complex. Low-level jet strengthens and backs for a
time late tonight, enhancing moisture transport and isentropic
lift. The best LLJ forcing looks to remain just west of our
area, but still looks fairly robust (although veering) as it
tracks into northern portions of the forecast area mainly after
06Z. Heavy rainfall will be a threat with this activity mainly
north of I-90 overnight as PWAT increases to around 1.75 inches,
freezing levels around 14.5 kft, and H85/H7 dewpoints around
+15/+5C respectively. Midlevel flow also looks to be roughly
parallel to the low-level boundary. Limited duration of the best
forcing may mitigate the threat somewhat, but will have to be
closely monitored. Have continued heavy rainfall mention in the
grids and HWO. Mild again with lows mainly in the 60s.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...
Overnight convection should be ongoing early Thursday mainly
north of I-90. This activity will help accelerate the composite
front/outflow boundary southward during the day. Some
uncertainty with respect to how much destabilization can occur
south of the morning convection, but expect at least moderate
instability to develop in areas mainly south of I-90 where
dewpoints will still be up around 70F. With moderate midlevel
flow contributing to deep- layer shear values around 25-30 kt
again, expect another day of marginal potential for severe
weather. Convergence along the front/outflow boundary and/or
differential heating boundaries could act as triggering
mechanisms. High temps will range from the upper 60s north of
the boundary over the Southern Adirondacks to possibly near 90
in the mid-Hudson Valley.

Thursday night into Friday, a more amplified shortwave trough
will approach from the Great Lakes. Thursday night, guidance
suggests the low-level frontal boundary will mainly be south of
the forecast area, so a bit drier airmass may be around, though
there is low confidence on this. Then, the front tries to move
back north once again late Thursday night into Friday in advance
of the upper trough. So some degree of shower activity is
expected to continue Thursday night, especially across the south
closer to the boundary. Showers are likely to continue Friday as
lift increases in advance of the upper wave. Unclear if the
surface front can work back into the region, with consensus
favoring mostly cooler easterly flow. In fact, raw 2m temps from
the GFS/NAM are downright chilly for this time of year,
remaining in the 60s for much of the day. Don't think it will
quite be as cool as the high of 63 that the METMOS is
advertising for KALB, but temps may struggle to reach 70 in
spots, especially if rainfall is widespread throughout the day.
Could see more locally heavy rainfall with PWATs remaining
around 1.5-2.0 inches, but confidence low on the location at
this time.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
The long term period continues to look rather unsettled.

Friday night...A stalled frontal boundary will be in place across
our region through Friday night as a wave of low pressure track east
along this boundary. This will result in numerous showers.

Saturday and Saturday night...Lingering showers Saturday morning
will give to a brief drying trend Saturday afternoon and Saturday
night as a ridge of high pressure briefly builds into the region.

Sunday through Tuesday...More unsettled weather is expected as a
cold front drops southeast out of eastern Canada and moves through
our region with a wave of low pressure on the leading edge of the
frontal boundary. This boundary may stall just top our south keeping
chances of showers in the forecast through Tuesday. There will also
be a chance of thunderstorms on Sunday and Monday mainly during the
afternoon and early evening hours.

Temperatures throughout the period will be seasonable with highs in
the upper 60s to mid 80s Saturday and Sunday and mid 70s to upper
80s Monday and Tuesday, overnight lows are expected to be in the mid
50s to upper 60s. Precipitation for the period looks to be well
above normal with an inch or more of rain possible in many areas for
the period from Friday night through Tuesday.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
A cluster of rain showers and thunderstorms will move from west
to east across eastern New York and western New England this
afternoon into early evening. Highest probability for showers
and thunderstorms will be at KALB and KPSF with lower chances
for showers and thunder at KPOU and KGFL.

With a front stalled over the area, more rounds of showers and
thunderstorms are possible later tonight and Thursday afternoon.
Outside of thunderstorms, mostly VFR conditions are forecast,
although some MVFR fog is also possible around daybreak Thursday at
all the TAF sites.

Winds will be southwest to west at 5 to 10 kts today except at
KGFL where they will northerly at 5 to 10 kts. Winds will be
light and variable tonight. Winds on Thursday will be westerly
at 5 to 10 kts except at KGFL where they will northerly at 5 to
10 kts.

Outlook...

Thursday Night: High Operational Impact. Likely SHRA...TSRA.
Friday: High Operational Impact. Likely SHRA...TSRA.
Friday Night: High Operational Impact. Likely SHRA.
Saturday: Moderate Operational Impact. Chance of SHRA.
Saturday Night: No Operational Impact. NO SIG WX.
Sunday: Moderate Operational Impact. Chance of SHRA...TSRA.

&&

.FIRE WEATHER...
Wet weather is expected through the end of the week. Scattered
showers and thunderstorms are expected to develop this afternoon
in a warm and humid airmass. RH values will only fall into the
55 to 65 percent range with fairly light winds. More periods of
rainfall, heavy at times, are likely tonight into Thursday
along a frontal boundary. Friday will be cooler with more
showers likely.

&&

.HYDROLOGY...
A Flash Flood Watch has been issued for east central New York
from the Mohawk Valley and Capital District southward, and
Berkshire/Litchfield counties in western New England through 9
PM today. Showers and thunderstorms will produce torrential
downpours, potentially resulting in flash flooding. Areas that
have received heavy rainfall over the past few weeks will be
most susceptible to flash flooding, as well as any urban, poor
drainage and low lying areas.

Tonight into Friday, periods of showers and thunderstorms are
likely along a frontal boundary oscillating through the forecast
area in a very moist airmass. Repeated rounds of rainfall are
possible, leading to some concern that storms could train over
the same area and result in heavy rainfall. The threat of heavy
rainfall will remain mostly north of I-90 tonight, expanding
throughout the forecast area by Thursday. The location of the
heaviest rainfall is still uncertain. Current forecast calls for
basin averages of 1 to 2 inches with locally higher amounts
likely. Main stem river flooding is currently not expected, but
we will continue to monitor trends. Localized urban and poor
drainage flooding is possible, and flash flooding cannot be
ruled out.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch until 9 PM EDT this evening for CTZ001-013.
NY...Flash Flood Watch until 9 PM EDT this evening for NYZ038>040-
     047>054-058>061-063>066.
MA...Flash Flood Watch until 9 PM EDT this evening for MAZ001-025.
VT...None.

&&

SYNOPSIS...SND/Thompson
NEAR TERM...SND/Thompson/JPV
SHORT TERM...Thompson
LONG TERM...11
AVIATION...SND
FIRE WEATHER...Thompson
HYDROLOGY...Thompson
Hazardous weather outlook, Jul 12, 12:07 PM EDT, 4 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Albany NY
1207 PM EDT Wed Jul 12 2017

CTZ001-013-MAZ001-025-NYZ038>040-047>054-058>061-063>066-131100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Southern Herkimer-Southern Fulton-Montgomery-
Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga-
Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer-
Western Greene-Eastern Greene-Western Columbia-Eastern Columbia-
Western Ulster-Eastern Ulster-Western Dutchess-Eastern Dutchess-
1207 PM EDT Wed Jul 12 2017

...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, and the Mohawk and Schoharie Valleys, eastern
Catskills, Capital District, mid Hudson Valley and Taconics of east
central New York.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Scattered to numerous thunderstorms are expected this afternoon into
early evening. There is a marginal risk for some of the storms to
become severe, with the main threats being gusty winds and large
hail.

Another round of showers and thunderstorms is likely for areas
mainly north of I-90 late tonight. Locally heavy rainfall is
possible with this activity as well.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Additional periods of showers and thunderstorms are likely Thursday
through Friday. There is potential for heavy rainfall and localized
ponding of water on roadways and significant standing water in low
lying areas. There is a marginal risk for severe thunderstorms
Thursday mainly south of I-90.

There is also a chance of thunderstorms Sunday and Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NYZ032-033-041>043-082>084-VTZ013>015-131100-
Northern Herkimer-Hamilton-Northern Saratoga-Northern Warren-
Northern Washington-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
1207 PM EDT Wed Jul 12 2017

This Hazardous Weather Outlook is for the western and southern
Adirondacks and Lake George Saratoga Region of east central New York
and southern Vermont.

.DAY ONE...This Afternoon and Tonight.

Scattered thunderstorms are expected this afternoon. Locally heavy
rainfall is possible, which could lead to isolated flash flooding.

Another round of showers and thunderstorms is likely for areas
mainly north of I-90 late tonight. Locally heavy rainfall is
possible with this activity.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Additional periods of showers and thunderstorms are likely Thursday
through Friday. There is potential for heavy rainfall and localized
ponding of water on roadways and significant standing water in low
lying areas. There is a marginal risk for severe thunderstorms
Thursday mainly south of I-90.

There is also a chance of thunderstorms Sunday and Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Local storm report, Jul 12, 3:00 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
300 PM EDT WED JUL 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     FLASH FLOOD      1 NE STALEYVILLE        42.82N  74.59W
07/12/2017                   MONTGOMERY         NY   TRAINED SPOTTER

            APPROXIMATELY 6 INCHES OF FLOWING WATER OVER ALL LANES
            OF ROUTE 10 ON THE MONTGOMERY/SCHOHARIE COUNTY BOARDER

&&

EVENT NUMBER ALY1703968

JEC
Special weather statement, Jul 12, 3:27 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Albany NY
327 PM EDT WED JUL 12 2017

MAZ001-025-122000-
Northern Berkshire-Southern Berkshire-
327 PM EDT WED JUL 12 2017

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BERKSHIRE COUNTY...

At 327 PM EDT, a strong thunderstorm was located near New Lebanon, or
8 miles east of Chatham, moving east at 30 mph.

Winds in excess of 30 mph are possible with this storm.

This storm will be near...
  Lenox around 340 PM EDT.
  Lee around 345 PM EDT.
  Pittsfield around 350 PM EDT.
  Becket around 400 PM EDT.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4238 7301 4239 7306 4238 7307 4233 7306
      4231 7303 4231 7300 4219 7303 4229 7343
      4248 7336 4246 7299
TIME...MOT...LOC 1927Z 281DEG 28KT 4240 7343

SND
Special weather statement, Jul 12, 3:34 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Albany NY
334 PM EDT WED JUL 12 2017

NYZ058-063-064-122000-
Western Ulster-Western Greene-Eastern Ulster-
334 PM EDT WED JUL 12 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ULSTER AND SOUTH
CENTRAL GREENE COUNTIES...

At 333 PM EDT, a strong thunderstorm was located over Lanesville, or
8 miles south of Hunter, moving southeast at 15 mph.

Winds in excess of 30 mph are possible with this storm.

This storm will be near...
  Kenneth L Wilson Campground around 355 PM EDT.
  Woodstock, West Hurley and Lake Katrine around 400 PM EDT.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4186 7408 4204 7440 4219 7428 4210 7392
      4207 7393
TIME...MOT...LOC 1933Z 297DEG 14KT 4209 7426

SND
Special weather statement, Jul 12, 3:54 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Albany NY
354 PM EDT WED JUL 12 2017

MAZ025-122030-
Southern Berkshire-
354 PM EDT WED JUL 12 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BERKSHIRE COUNTY...

At 354 PM EDT, a strong thunderstorm was located over Housatonic, or
over Great Barrington, moving east at 15 mph.

Winds in excess of 30 mph are possible with this storm.

This storm will be near...
  Lee around 420 PM EDT.
  Otis and Sandisfield around 430 PM EDT.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4216 7307 4214 7307 4206 7309 4216 7348
      4231 7343 4233 7342 4232 7304 4231 7302
TIME...MOT...LOC 1954Z 280DEG 12KT 4224 7337

SND
Local storm report, Jul 12, 3:56 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
356 PM EDT WED JUL 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     LIGHTNING        1 S COEYMANS            42.46N  73.79W
07/12/2017                   GREENE             NY   DEPT OF HIGHWAYS

            TREE AND WIRE DOWN

&&

EVENT NUMBER ALY1703969

JEC
Special weather statement, Jul 12, 3:56 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Albany NY
356 PM EDT WED JUL 12 2017

NYZ059>061-064>066-122030-
Eastern Dutchess-Eastern Columbia-Eastern Greene-Western
Columbia-Western Dutchess-Eastern Ulster-
356 PM EDT WED JUL 12 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ULSTER...NORTHERN
DUTCHESS...SOUTHWESTERN COLUMBIA AND SOUTHEASTERN GREENE COUNTIES...

At 355 PM EDT, a strong thunderstorm was located over Clermont, or
near Saugerties, moving east at 15 mph.

Winds in excess of 30 mph are possible with this storm.

This storm will be near...
  Clermont around 405 PM EDT.
  Livingston around 420 PM EDT.
  Pine Plains and Ancram around 430 PM EDT.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4202 7409 4223 7395 4216 7354 4190 7360
TIME...MOT...LOC 1955Z 280DEG 12KT 4208 7388

SND

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 10:07 AM EDTFlash Flood WatchALYAlbany, Columbia, Dutchess, Fulton, Greene, Herkimer and 6 more9 hr
Jul 12, 2:05 PM EDTFlash Flood WarningALYMontgomery, Schoharie3 hr
Jul 12, 2:48 PM EDTSpecial Weather StatementALYAlbany27 min
Jul 12, 3:00 PM EDTAreal Flood AdvisoryALYAlbany2 hr
Jul 12, 3:15 PM EDTSevere Thunderstorm WarningALYColumbia, Rensselaer30 min
Jul 12, 3:23 PM EDTAreal Flood AdvisoryALYColumbia, Greene, Rensselaer2 hr
Jul 12, 3:34 PM EDTSpecial Weather StatementALYUlster26 min
Jul 12, 3:56 PM EDTSpecial Weather StatementALYColumbia34 min
Jul 12, 4:03 PM EDTAreal Flood AdvisoryALYColumbia, Greene3 hr
Jul 12, 4:20 PM EDTSpecial Weather StatementALYColumbia25 min
Jul 12, 4:30 PM EDTAreal Flood AdvisoryALYDutchess2 hr
Jul 12, 4:44 PM EDTSpecial Weather StatementALYDutchess31 min
Jul 12, 5:12 PM EDTSpecial Weather StatementALYDutchess33 min
Jul 12, 7:53 PM EDTSpecial Weather StatementALYWarren52 min
Jul 12, 7:55 PM EDTSpecial Weather StatementALYSaratoga50 min

Nearby

Flash Flood Warnings in New York, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.